Q. Can stopping Sizodon LS suddenly cause any problem?

Answered by
Dr. Ramchandra Lamba
and medically reviewed by Dr. Divya Banu M
Published on Jun 12, 2019

Hello doctor,

Since four years I am taking Sizodon LS medicine from a trusted doctor. Nowadays I feel sufficient response. But after consulting my same doctor, he is avoiding to stop that medicine. As per his opinion, if I stop this tablet, again I will face problem after a month. Now, I request you, is it true or false?

Dr. Ramchandra Lamba

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

As you are on Sizodon LS (Risperidone) for last four years and now alright. Stopping the drugs depends upon many factors like your diagnosis, family support, etc. It is true that if you are suffering from schizophrenia or related diseases, then it is advised that you continue the medicine for many years or possibly life long otherwise relapse (symptoms re-appear) can occur. So, continue your treatment according to the advise of your psychiatrist.

Also Read Answers From:

Related Questions & Answers


I am taking Risperidone along with Wellbutrin. Would not these cancel each other out?

Query: Hi doctor, I had two psychotic episodes last year and was diagnosed with schizoaffective disorder. I have recently prescribed Risperidone (1 mg) in combination with Wellbutrin (150 mg). One is a dopamine blocker while the other is a dopamine reuptake inhibitor. Would not these cancel each other o...  Read Full >>


Dr. Suresh Kumar G D
Child Health Specialist, Paediatrician, Psychiatrist

Answer: Hello, Welcome to icliniq.com. The short answer to your question is no. They do not cancel each other out. You may be aware that Risperidone (a dopamine antagonist) is prescribed as an antipsychotic and also helps to stabilize mood whereas Wellbutrin (Bupropion- norepinephrine-dopamine reuptake i...  Read Full

Am I suffering from schizophrenia?

Query: Hi doctor, I am 25 years old. One night, when I tried to go off to sleep, I had racing thoughts that I had no control over. I did not hear any voices, just thoughts. I could not track them or process them. I was really scared as a result. This phenomenon has been happening whenever I try to go off t...  Read Full >>


Answer: Hi, Welcome to icliniq.com. I read your query with keen interest and understand your concerns. First of all, I must assure you that there is no evidence of disease called schizophrenia in your case. Schizophrenia is often presented with different kind of prodromal symptoms and they do not match ...  Read Full

Is it good to take Risperidone for a long time for hallucination?

Query: Hi doctor, My brother had five to six episodes of hallucinations, and he takes Risperidone 2 mg for one year. Is it safe to take this medicine for such a long time? Can psychosis come back after stopping the medication? What are the side effects?  Read Full >>


Answer: Hi, Welcome to icliniq.com. Antipsychotics are usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psychosis...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.